Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 14, 2014, 12:56 PM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2014, 12:56 PM CDT (17:56 UTC)
- Expired
- Apr 14, 2014, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 1:19 PM CDT | HAIL 1.25 | 1 Nw Floresville, TX | HALF DOLLAR SIZE HAIL. TIME ESTIMATED VIA RADAR. |
| Apr 14, 1:35 PM CDT | HAIL 0.88 | Floresville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS54 KEWX 141756 SVREWX TXC013-029-493-141845- /O.NEW.KEWX.SV.W.0037.140414T1756Z-140414T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1256 PM CDT MON APR 14 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ATASCOSA COUNTY... SOUTH CENTRAL BEXAR COUNTY... NORTHERN WILSON COUNTY... * UNTIL 145 PM CDT. * AT 1254 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEMING...OR 9 MILES NORTHEAST OF POTEET...AND MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE ELMENDORF...CALAVERAS LAKE... FLORESVILLE...SUTHERLAND SPRINGS AND STOCKDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2937 9791 2914 9785 2904 9853 2924 9857 TIME...MOT...LOC 1756Z 259DEG 37KT 2914 9846 $$
3 follow-up statements
850 WWUS54 KEWX 141813 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 113 PM CDT MON APR 14 2014 TXC013-141823- /O.CAN.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/ ATASCOSA TX- 113 PM CDT MON APR 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR SHOWS THE STORM HAS PUSHED EAST OUT OF ATASCOSA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. LAT...LON 2907 9836 2927 9844 2937 9791 2914 9785 TIME...MOT...LOC 1813Z 259DEG 37KT 2917 9826 $$ TXC029-493-141845- /O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/ WILSON TX-BEXAR TX- 113 PM CDT MON APR 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTHEASTERN BEXAR AND NORTHERN WILSON COUNTIES... AT 109 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADA VERDE...OR 9 MILES WEST OF FLORESVILLE...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND SPRINGS AND STOCKDALE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2907 9836 2927 9844 2937 9791 2914 9785 TIME...MOT...LOC 1813Z 259DEG 37KT 2917 9826 $$
926 WWUS54 KEWX 141826 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 126 PM CDT MON APR 14 2014 TXC029-493-141845- /O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/ WILSON TX-BEXAR TX- 126 PM CDT MON APR 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTHEASTERN BEXAR AND CENTRAL WILSON COUNTIES... AT 124 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORESVILLE...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND SPRINGS AND STOCKDALE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2909 9821 2930 9828 2937 9791 2914 9785 TIME...MOT...LOC 1826Z 259DEG 37KT 2919 9811 $$
529 WWUS54 KEWX 141835 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 135 PM CDT MON APR 14 2014 TXC029-141845- /O.CAN.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/ BEXAR TX- 135 PM CDT MON APR 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEXAR COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR SHOWS THE STORM HAS PUSHED EAST OUT OF BEXAR COUNTY AND INTO CENTRAL WILSON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. LAT...LON 2910 9813 2932 9820 2937 9791 2914 9785 TIME...MOT...LOC 1835Z 259DEG 37KT 2921 9801 $$ TXC493-141845- /O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/ WILSON TX- 135 PM CDT MON APR 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR CENTRAL WILSON COUNTY... AT 129 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND SPRINGS...OR 6 MILES NORTHEAST OF FLORESVILLE...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOCKDALE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2910 9813 2932 9820 2937 9791 2914 9785 TIME...MOT...LOC 1835Z 259DEG 37KT 2921 9801 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:56 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 14, 12:56 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT MON APR 14 2014
.UPDATE...
STORMS MOVING OFF TO THE EAST.
&&
.DISCUSSION...
AS THUNDERSTORMS MOVE TOWARD THE EAST...POPS ARE DECREASING TO THE
WEST. WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH FOR
WILLIAMSON...TRAVIS...HAYS...COMAL...BLANCO..AND KENDALL COUNTIES.
THE WATCH CONTINUES FOR THE REST OF THE ORIGINAL AREA. STORMS WILL
CONTINUE TO DECREASE AS THE FRONT MOVES FARTHER TO THE SOUTH. WIND
ADVISORY CONTINUES FOR THE ENTIRE CWA.
&&
.PREV DISCUSSION... /ISSUED 1228 PM CDT MON APR 14 2014/
AVIATION...
STRONGER THUNDERSTORMS HAVE MOVED EAST OF TAFS HOWEVER LINGERING TSRA
DEVELOPMENT IN COLD AIR BEHIND FRONT MAY CONTINUE TO IMPACT I-35
TAFS THROUGH 19Z-20Z. OTHERWISE STRONG AND GUSTY NORTHERLY WINDS WITH
GUSTS UP TO 35 KTS TO CONTINUE THROUGH 03Z BEFORE SUBSIDING
TONIGHT. VFR CIGS AT KDRT AND MVFR CIGS OVER I-35 TAFS IMPROVING
TO VFR AFTER 20Z WITH VFR CONDITIONS THROUGH REMINDER OF TAF
PERIOD. WINDS VEERING TO NORTHEAST DIMINISHING TO 10 KTS OR LESS
TUESDAY MORNING AS HIGH PRESSURE BUILDS OVER AREA.
PREV DISCUSSION... /ISSUED 1101 AM CDT MON APR 14 2014/
UPDATE...
TO ISSUE SEVER THUNDERSTORM WATCH 80.
DISCUSSION...
THE COLD FRONT HAS MOVED TO OUR SOUTHERN BORDER AND THUNDERSTORMS
HAVE FORMED IN THE COLD AIR BEHIND THE FRONT. A FEW OF THESE
STORMS HAVE PRODUCED LARGE HAIL. WE EXPECT THE CHANCE FOR LARGE
HAIL AND POSSIBLY WIND GUSTS UP TO 70 MPH TO CONTINUE INTO THE
EARLY AFTERNOON GENERALLY SOUTHEAST OF A LINE FROM ANDICE TO SANDY
TO COMFORT...THIS INCLUDES AUSTIN AND SAN ANTONIO. THE CHANCE OF
STORMS WILL END FROM WEST TO EAST AS THE STORMS MOVE OFF. OUTSIDE
OF STORMS THERE IS STILL A TIGHT PRESSURE GRADIENT AND WE ALSO
HAVE A WIND ADVISORY IN EFFECT UNTIL THIS EVENING.
PREV DISCUSSION... /ISSUED 602 AM CDT MON APR 14 2014/
AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES BETWEEN
11-13Z...WITH KAUS BEING THE FIRST. SHRA/TSRA IS OCCURRING ALONG
AND JUST BEHIND THE FRONT AND WILL AFFECT THE I-35 CORRIDOR SITES
FOR IN THE 11-14Z TIME FRAME. MVFR CIGS OCCURRING AT ALL SITES
EXCEPT KDRT. CIGS MAY BRIEFLY DROP TO IFR WITH FROPA AND SHRA...
AND THEN RETURN TO MVFR TIL 18Z WHEN CIGS WILL LIFT TO VFR LEVELS.
WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KTS BEHIND
THE FRONT. NORTH WINDS WILL DIMINISH BACK 6-10 KTS OVERNIGHT WITH
VFR CONDITIONS AND SKC INTO TUESDAY MORNING.
PREV DISCUSSION... /ISSUED 411 AM CDT MON APR 14 2014/
SHORT TERM (TODAY THROUGH TUESDAY)...
A STRONG COLD FRONT ALONG A WACO TO LAMPASAS TO OZONA TO FORT
STOCKTON LINE WILL SURGE SOUTH INTO THE NORTHERN HILL COUNTRY IN
THE NEXT HALF HOUR AND ACROSS REMAINDER OF SOUTH CENTRAL TEXAS BY
MID MORNING. A BAND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT. SOME ELEVATED SHOWERS CAN BE EXPECTED BEHIND THE FRONT
AHEAD OF AN UPPER LEVEL TROUGH MOVING OUT OF THE CENTRAL ROCKIES
AND ACROSS THE PLAINS. THE UPPER LEVEL TROUGH EXITS TO THE EAST
BY EVENING WITH SHOWERS ENDING. A TIGHT SURFACE PRESSURE GRADIENT
WILL MAKE FOR NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH. SKIES WILL CLEAR THIS EVENING AND WINDS WILL DECREASE AS
WINDS DECOUPLE AND A CANADIAN SURFACE HIGH SETTLES OVER SOUTH
CENTRAL TEXAS LEADING TO A VERY UNSEASONABLY COLD NIGHT ACROSS
SOUTH CENTRAL TEXAS. SOME SPOTS IN THE HILL COUNTRY WILL SEE LOWS
AROUND OR A DEGREE OR TWO BELOW FREEZING TUESDAY MORNING. SKIES
WILL BE GOOD FOR VIEWING THE LUNAR ECLIPSE DURING THE EARLY
OVERNIGHT HOURS. WITH THE SURFACE HIGH OVER OUR AREA ON TUESDAY...
TEMPERATURES WILL REMAIN WELL BELOW AVERAGE.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
ANOTHER VERY UNSEASONABLY COLD NIGHT IS EXPECTED TUESDAY NIGHT DUE
TO GOOD RADIATIONAL COOLING. HOWEVER...THE SURFACE HIGH WILL SHIFT
EAST ALLOWING A SOUTHERLY FLOW TO DEVELOP. SOME SPOTS MAY STILL
BRIEFLY TOUCH FREEZING WEDNESDAY MORNING. A WARMING AND MOISTENING
TREND BEGINS WEDNESDAY AND CONTINUES INTO THIS WEEKEND. AN UPPER
LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS MAY FORCE A WEAK
COLD FRONT INTO OUR AREA ON FRIDAY THAT WILL BRIEFLY STALL THE
WARMING TREND. WEAK ISENTROPIC LIFT MAY GENERATE ISOLATED SHOWERS
IN THE EAST THURSDAY THROUGH FRIDAY. WEAK UPPER LEVEL DISTURBANCES
MAY GENERATE ISOLATED SHOWERS NEXT WEEKEND. HOWEVER...THE ECMWF IS
DRIER.
FIRE WEATHER...
SOME RAIN AND COOLER TEMPERATURES CAUSING HIGHER HUMIDITIES MAY
KEEP FIRE WEATHER ISSUES MINIMAL TODAY. HOWEVER...THE STRONG WINDS
MAY CAUSE SOME PROBLEMS. ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AS HUMIDITIES FALL INTO THE TEENS MOST AREAS
WHILE WINDS FALL TO LESS THAN 10 MPH. ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED OVER FAR WESTERN AREAS AS
SOUTHERLY WINDS INCREASE TO 15 TO 25 MPH PRIOR TO SIGNIFICANT
MOISTURE RETURN.
CLIMATE...
HERE ARE THE RECORD LOWS FOR 15TH AND 16TH. FORECAST LOWS WILL
APPROACH THEM. AUSTIN BERGSTROM WILL LIKELY BREAK THEIR RECORD
FOR THE 16TH.
15TH 16TH
AUSTIN BERGSTROM...34 IN 2008...37 IN 2007
AUSTIN CAMP MABRY..37 IN 1928...36 IN 1926
DEL RIO............37 IN 1928...41 IN 1945
SAN ANTONIO INT'L..38 IN 1983...35 IN 1961
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 39 66 42 72 56 / 0 0 0 - -
AUSTIN BERGSTROM INTL AIRPORT 35 66 32 72 54 / 0 0 0 - -
NEW BRAUNFELS MUNI AIRPORT 36 67 38 73 55 / 0 0 0 - -
BURNET MUNI AIRPORT 34 62 39 70 53 / 0 0 0 - -
DEL RIO INTL AIRPORT 40 72 44 77 59 / 0 0 0 - -
GEORGETOWN MUNI AIRPORT 36 64 40 70 54 / 0 0 0 - -
HONDO MUNI AIRPORT 37 70 38 74 56 / 0 0 0 - -
SAN MARCOS MUNI AIRPORT 36 67 38 72 55 / 0 0 0 - -
LA GRANGE - FAYETTE REGIONAL 37 64 38 71 57 / 0 0 0 - 10
SAN ANTONIO INTL AIRPORT 40 67 41 73 57 / 0 0 0 - -
STINSON MUNI AIRPORT 41 69 40 73 58 / 0 0 0 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...33Hazardous weather outlook, Apr 14, 5:10 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT MON APR 14 2014 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WINDS WILL SHIFT AROUND TO THE NORTH BEHIND THE FRONT WITH STRONG WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH 7 PM. DRY AND WINDY CONDITIONS BEHIND THE FRONT WILL RESULT IN ELEVATED FIRE CONDITIONS FOR AREAS WEST OF U.S. HIGHWAY 83 THIS AFTERNOON. FOR TONIGHT...A COLDER AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT WITH WELL BELOW NORMAL TEMPERATURES EXPECTED TONIGHT. PORTIONS OF THE HILL COUNTRY AND NORTHERN INTERSTATE 35 CORRIDOR MAY SEE OVERNIGHT TEMPERATURES DROP TO NEAR FREEZING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE CONDITIONS ARE EXPECTED TUESDAY AFTERNOON FOR AREAS ALONG AND WEST OF HIGHWAY 281 DUE TO LOW HUMIDITIES. BELOW NORMAL OVERNIGHT TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT WITH PORTIONS OF THE HILL COUNTRY NEARING THE FREEZING MARK. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WEST OF HIGHWAY 83 DUE TO LOW HUMIDITIES AND INCREASING SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 12:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M0.88 INCH BLANCO TX PUBLIC
0824 AM HAIL LAGO VISTA 30.45N 98.00W
04/14/2014 M0.70 INCH TRAVIS TX BROADCAST MEDIA
0826 AM HAIL 7 E BLANCO 30.11N 98.31W
04/14/2014 M1.50 INCH BLANCO TX PUBLIC
0840 AM HAIL KERRVILLE 30.04N 99.14W
04/14/2014 M0.25 INCH KERR TX PUBLIC
0851 AM HAIL UVALDE 29.22N 99.78W
04/14/2014 M0.25 INCH UVALDE TX TRAINED SPOTTER
0900 AM HAIL ROUND ROCK 30.52N 97.67W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0904 AM HAIL HUTTO 30.55N 97.54W
04/14/2014 M0.70 INCH WILLIAMSON TX BROADCAST MEDIA
0909 AM HAIL 13 NNW AUSTIN 30.48N 97.83W
04/14/2014 M0.25 INCH WILLIAMSON TX CO-OP OBSERVER
0910 AM HAIL TAYLOR 30.57N 97.41W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0938 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M1.75 INCH BLANCO TX PUBLIC
0948 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 E0.25 INCH BLANCO TX PUBLIC
PEA SIZED AND SLIGHTLY LARGER HAIL PILED IN DRIFTS
0952 AM HAIL LACOSTE 29.31N 98.81W
04/14/2014 M0.25 INCH MEDINA TX PUBLIC
1011 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
PEA SIZED HAIL AT CAMP MABRY
1015 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
04/14/2014 M0.25 INCH HAYS TX TRAINED SPOTTER
1020 AM HAIL 6 S LA VERNIA 29.26N 98.12W
04/14/2014 M0.70 INCH WILSON TX COCORAHS
1033 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1041 AM HAIL PFLUGERVILLE 30.44N 97.62W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1044 AM HAIL 2 SSE SUNSET VALLEY 30.20N 97.81W
04/14/2014 E1.00 INCH TRAVIS TX PUBLIC
1050 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M0.75 INCH TRAVIS TX TRAINED SPOTTER
NEAR BERGSTROM AIRPORT
1051 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M1.75 INCH TRAVIS TX PUBLIC
NEAR AUSTIN COMMUNITY COLLEGE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.00 INCH TRAVIS TX TRAINED SPOTTER
NEAR DEL VALLE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.75 INCH TRAVIS TX TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR DEL VALLE
1056 AM HAIL 2 N STOCKDALE 29.26N 97.96W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
1058 AM HAIL 3 SE SUNSET VALLEY 30.20N 97.78W
04/14/2014 M1.00 INCH TRAVIS TX PUBLIC
NICKEL TO QUARTER SIZED HAIL
1100 AM HAIL 1 E AUSTIN BERGSTROM IN 30.22N 97.67W
04/14/2014 M1.25 INCH TRAVIS TX STORM CHASER
1102 AM HAIL CEDAR CREEK 30.08N 97.50W
04/14/2014 M0.70 INCH BASTROP TX EMERGENCY MNGR
1111 AM HAIL 4 N STOCKDALE 29.29N 97.97W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
&&
EVENT NUMBER EWX1400301 EWX1400304 EWX1400302 EWX1400303 EWX1400305
EWX1400306 EWX1400307 EWX1400308 EWX1400309 EWX1400310 EWX1400311
EWX1400312 EWX1400315 EWX1400313 EWX1400314 EWX1400316 EWX1400317
EWX1400318 EWX1400319 EWX1400324 EWX1400320 EWX1400322 EWX1400327
EWX1400321 EWX1400326 EWX1400323 EWX1400325
CVPLocal storm report, Apr 14, 12:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
&&
EVENT NUMBER EWX1400328
CVPLocal storm report, Apr 14, 12:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
&&
EVENT NUMBER EWX1400329
CVPLocal storm report, Apr 14, 12:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 5 E BIG FOOT 29.05N 98.80W
04/14/2014 M1.50 INCH ATASCOSA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400330
CVPLocal storm report, Apr 14, 12:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 5 ESE NATALIA 29.16N 98.78W
04/14/2014 M0.25 INCH ATASCOSA TX PUBLIC
&&
EVENT NUMBER EWX1400331
CVPLocal storm report, Apr 14, 12:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 WNW HALLETTSVILLE 29.46N 97.00W
04/14/2014 M1.25 INCH LAVACA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400332
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:16 PM CDT | Special Weather Statement | EWX | Williamson | 59 min |
| Apr 13, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 46 min |
| Apr 14, 7:57 AM CDT | Special Weather Statement | EWX | Blanco | 48 min |
| Apr 14, 8:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 50 min |
| Apr 14, 8:37 AM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Apr 14, 8:41 AM CDT | Special Weather Statement | EWX | Uvalde | 64 min |
| Apr 14, 8:57 AM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 14, 9:12 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 48 min |
| Apr 14, 9:18 AM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Apr 14, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Kendall | 46 min |
| Apr 14, 9:39 AM CDT | Special Weather Statement | EWX | Williamson | 36 min |
| Apr 14, 9:52 AM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Apr 14, 10:05 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 14, 10:10 AM CDT | Special Weather Statement | EWX | Travis | 50 min |
| Apr 14, 10:17 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 43 min |
| Apr 14, 10:35 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 40 min |
| Apr 14, 10:47 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 58 min |
| Apr 14, 11:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 41 min |
| Apr 14, 11:24 AM CDT | Special Weather Statement | EWX | Medina | 51 min |
| Apr 14, 11:33 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 42 min |
| Apr 14, 11:37 AM CDT | Special Weather Statement | EWX | Lavaca | 38 min |
| Apr 14, 11:46 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 44 min |
| Apr 14, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 45 min |
| Apr 14, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 50 min |
| Apr 14, 1:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 14, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Apr 14, 2:45 PM CDT | Special Weather Statement | EWX | Lavaca | 45 min |
| Apr 14, 3:15 PM CDT | Special Weather Statement | EWX | Lavaca | 30 min |
| Apr 14, 3:59 PM CDT | Freeze Warning | EWX | Burnet, Edwards, Gillespie, Kerr, Llano, Real | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.